Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jun 20, 2017, 4:21 PM EDT for Onondaga County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2017, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 20, 2017, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Binghamton, NY
County Onondaga County, NY
The radar
The Ft Drum radar (KTYX), 81 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
055
WWUS81 KBGM 202021
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
421 PM EDT TUE JUN 20 2017
NYZ018-202100-
Onondaga NY-
421 PM EDT TUE JUN 20 2017
...STRONG THUNDERSTORM WILL AFFECT...CENTRAL ONONDAGA COUNTY UNTIL
500 PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm over
Camillus, or near Baldwinsville, moving east at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Liverpool and New York State Fairgrounds around 430 PM EDT.
Syracuse around 435 PM EDT.
Lyndon around 445 PM EDT.
Manlius and Kirkville around 450 PM EDT.
Watervale around 455 PM EDT.
LAT...LON 4314 7597 4314 7596 4309 7598 4309 7592
4308 7592 4289 7590 4298 7644 4316 7641
TIME...MOT...LOC 2021Z 277DEG 30KT 4306 7632
$$
MLJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:58 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 20, 3:58 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 358 PM EDT Tue Jun 20 2017 .SYNOPSIS... Temperatures will be slightly below normal for the next couple of days, with scattered showers and a few isolated thunderstorms at times, mainly in Central New York. A frontal system will turn things a bit warmer later this week, yet it will also increase chances of showers and thunderstorms, especially on Friday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... An upper level trough persists over the Great Lakes into the northeast and as disturbances rotate around it this coupled with daytime heating will continue to lead to some scattered showers and storms this afternoon and again tomorrow. As of mid afternoon, these scattered showers with a few storms were confined mainly to central NY areas north of Cortland. Heading through the late afternoon into early this evening, this will continue to be the favored area for isolated to scattered showers/storms before activity diminishes with the loss of daytime heating. However overnight, a stronger upper level disturbance will move through triggering some more showers...especially to northern and western counties through the lake plain where we have raised POPs to likely. There won't be much surface instability by this time but showalter indices are progged to be near 0 so I did leave in the slight chance of thunder. Lows will be mainly in the mid to upper 50s. Wednesday will be a fairly similar day to today. Due to the cooler air aloft with the trough, daytime heating will once again lead to some isolated to scattered showers and storms with the better chances shifting into NE PA. There won't be much forcing or deep layer moisture so showers again will not be very widespread with most of the day seeing a mix of sun and clouds. Highs will be mainly in the mid to upper 70s. Transient high pressure will move in Wednesday night resulting in clearing skies, light winds, and cool temps. This may result in some valley fog. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... Thursday still looks primarily dry as surface high pressure will be in the vicinity during the morning then shift into New England during the afternoon. Low pressure in the western Great Lakes will push a warm front toward the region during the afternoon bringing a slight chance for thunderstorms across central New York west of I81. Highs will range from the upper 70s to lower 80s. Thursday night/Friday...Low pressure moving from the central Great Lakes northeast into southern Ontario will push a warm front through the region during the overnight period with the trailing cold front dropping through during the afternoon. Will continue with chance pops Thursday night with the highest pops across the northern forecast area and likely pops everywhere on Friday. Thunderstorms will be included during both periods with mid level instability Thursday night and a moderately unstable atmosphere on Friday. Highs on Friday will range in the lower to middle 80s. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Cold front will continue making its way through the region Friday evening with high chance pops everywhere. Saturday/Saturday night, now looks dry as surface high pressure briefly builds into the area. Sunday into early next week looks unsettled again as the next upper level trough and associated surface features move through the Great Lakes region. Will continue to carry chance pops through Monday. Temperatures through the period will be near or slightly below seasonal normals. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... An upper level trough will persist across the region through the TAF period. Due to weak disturbances pivoting through this trough, a brief restriction is not totally out of the question from scattered passing showers and an isolated thunderstorm across the NY terminals this afternoon, and again overnight tonight. That being said, VFR conditions will be dominant through 18Z Wednesday, and confidence in rain/restrictions at any one terminal is not high enough to include specifically in the TAF. West-southwest winds continue at 10-15 knots gusting up to 20 knots this afternoon before diminishing this evening and becoming more variable. Outlook... Wednesday...Mainly VFR but slight chance of a few showers/storms with brief restriction possible. Wednesday night-early Thursday...VFR except fog possible KELM. Late Thursday through Friday night...Showers and chance of thunderstorms, especially Friday, with associated restrictions. Saturday - Sunday...VFR but shower/storm and brief restriction possible. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...PCF NEAR TERM...PCF SHORT TERM...RRM LONG TERM...RRM AVIATION...PCF
Hazardous weather outlook, Jun 20, 4:05 PM EDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 405 PM EDT Tue Jun 20 2017 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-212015- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 405 PM EDT Tue Jun 20 2017 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 20, 3:00 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Binghamton NY
300 PM EDT TUE JUN 20 2017
NYZ037-201930-
Southern Oneida NY-
300 PM EDT TUE JUN 20 2017
...STRONG THUNDERSTORM WILL AFFECT...EAST CENTRAL ONEIDA COUNTY UNTIL
330 PM EDT...
At 300 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rome, moving east at 40 mph.
Half inch hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Utica, Rome, Trenton, Deerfield, Floyd, Whitesboro, New York Mills,
Yorkville, Oriskany and Holland Patent.
LAT...LON 4328 7515 4325 7515 4326 7514 4324 7512
4323 7507 4314 7514 4308 7520 4317 7560
4330 7557 4330 7537
TIME...MOT...LOC 1900Z 279DEG 34KT 4323 7552
RRMLocal storm report, Jun 20, 3:33 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
333 PM EDT TUE JUN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND GST ONEIDA CO REG ARPT 43.23N 75.40W
06/20/2017 M63 MPH ONEIDA NY ASOS
ALSO DIME SIZE HAIL
&&
JMLSpecial weather statement, Jun 20, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
421 PM EDT TUE JUN 20 2017
NYZ018-202100-
Onondaga NY-
421 PM EDT TUE JUN 20 2017
...STRONG THUNDERSTORM WILL AFFECT...CENTRAL ONONDAGA COUNTY UNTIL
500 PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm over
Camillus, or near Baldwinsville, moving east at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Liverpool and New York State Fairgrounds around 430 PM EDT.
Syracuse around 435 PM EDT.
Lyndon around 445 PM EDT.
Manlius and Kirkville around 450 PM EDT.
Watervale around 455 PM EDT.
LAT...LON 4314 7597 4314 7596 4309 7598 4309 7592
4308 7592 4289 7590 4298 7644 4316 7641
TIME...MOT...LOC 2021Z 277DEG 30KT 4306 7632
MLJThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:00 PM EDT | Special Weather Statement | BGM | Oneida | 30 min |
| Jun 20, 4:58 PM EDT | Special Weather Statement | BGM | Madison | 47 min |
| Jun 20, 4:59 PM EDT | Special Weather Statement | BGM | Oneida | 46 min |
| Jun 20, 5:34 PM EDT | Special Weather Statement | BGM | Madison | 41 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.